[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1971

PITYRIASIS RUBRA PILARIS-Reply

Author Affiliations

1506 Memorial Professional Bldg Houston 77002

Arch Dermatol. 1971;103(5):563-564. doi:10.1001/archderm.1971.04000170097025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We have carefully noted Dr. Gordon's comments and we appreciate his interest in this subject.Our patient 1 received vitamin A for over 16 weeks, initially 300,000μ/day and for the last nine weeks, 525,000μ/day; part of this dosage was administered intramuscularly. The patient's condition became worse during this time. We know of no report of a series of patients with PRP that has favorably responded consistently and decisively to vitamin A therapy. We agree that more needs to be learned about the use of vitamin A. We also agree that caution should be used when administering methotrexate, as we emphasized in our communication.We do not agree with the implication of the statement "... PRP is not usually the kind of disease that should be treated with a dangerous drug." Vitamin A in large doses is not innocuous. When PRP is so extensive and disabling that the patient

First Page Preview View Large
First page PDF preview
First page PDF preview
×